Alert archive / New York / Flood Watches in 2008

Flood Watch 3, NWS Buffalo, NY

March 3, 2008Allegany County, Cattaraugus County, Chautauqua County, New York

NWS Buffalo, NY issued this flood watch at Mar 3, 2008, 3:40 PM EST for Allegany County, Cattaraugus County, Chautauqua County, New York. It took effect at Mar 4, 2008, 7:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 3, 2008, 3:40 PM EST (20:40 UTC)
In effect from
Mar 4, 2008, 7:00 PM EST
Expired
Mar 4, 2008, 3:49 AM EST
In force
Issued by
NWS Buffalo, NY
Flood severity
None

Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 76 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2008-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2008-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 222 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1582 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
222 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS61 KBUF 032040
FFABUF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
340 PM EST MON MAR 3 2008

...WARM WEATHER MAY CAUSE ICE JAM FLOODING...

.A FLOOD WATCH CONTINUES FOR THE POSSIBILITY OF ICE JAM FLOODING
ON LOCAL BUFFALO AREA CREEKS AS WELL AS FOR THE MOUTH OF THE
CATTARAUGUS CREEK AT SUNSET BAY.

MUCH WARMER WEATHER TODAY WITH TEMPERATURES REACHING WELL INTO
THE 60S CAUSED RAPID SNOWMELT AND MOVEMENT OF REMAINING ICE IN
THE CREEKS. THERE IS A POTENTIAL FOR UP TO A QUARTER INCH OF RAIN
TONIGHT WITH THE PASSAGE OF A COLD FRONT BEFORE TEMPERATURES FALL
BELOW FREEZING TOWARD MORNING.

PROBLEM AREAS WOULD BE THE TYPICAL ONES...CAZENOVIA CREEK FROM
WEST SENECA TO SOUTH BUFFALO...CAYUGA AND BUFFALO CREEKS IN
LANCASTER AND CHEEKTOWAGA...AND SUNSET BAY AT THE MOUTH OF
CATTARAUGUS CREEK.

NYZ019-040445-
/O.NEW.KBUF.FA.A.0003.080305T0000Z-080305T1700Z/
/O.CON.KBUF.FA.A.0002.080303T2100Z-080304T0900Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAUTAUQUA-
INCLUDING THE CITY OF...JAMESTOWN
340 PM EST MON MAR 3 2008

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...
...FLOOD WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING 
  COUNTY...CHAUTAUQUA.

* THROUGH LATE TONIGHT

* THE WATCH IS FOR A POSSIBILITY OF ICE JAM FLOODING AT SUNSET
  BAY AT THE MOUTH OF CATTARAUGUS CREEK.

MUCH WARMER WEATHER TODAY WITH TEMPERATURES REACHING WELL INTO
THE 60S CAUSED RAPID SNOWMELT AND MOVEMENT OF REMAINING ICE IN
THE CATTARAUGUS CREEK. THERE IS A POTENTIAL FOR UP TO A QUARTER
INCH OF RAIN TONIGHT WITH THE PASSAGE OF A COLD FRONT BEFORE
TEMPERATURES FALL BELOW FREEZING TOWARD MORNING.

PROBLEM AREAS WOULD BE SUNSET BAY AT THE MOUTH OF CATTARAUGUS
CREEK.

PEOPLE NEAR THESE USUAL PROBLEM AREAS SHOULD BE ALERT AND BE
READY TO TAKE ACTION IF FLOODING IS OBSERVED OR A WARNING ISSUED.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF WESTERN NEW YORK...INCLUDING THE 
  FOLLOWING COUNTY...CHAUTAUQUA.

* FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING

* HEAVY RAINS AND SNOWMELT MAY PRODUCE FLOODING.

FREEZING RAIN MAY CHANGE TO RAIN FOR A TIME TUESDAY NIGHT AND
COMBINE WITH SNOWMELT TO PRODUCE RAPID RISES TO RIVERS AND CREEKS. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES

$$

NYZ020-021-040445-
/O.NEW.KBUF.FA.A.0003.080305T0000Z-080305T1700Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...OLEAN...WELLSVILLE
340 PM EST MON MAR 3 2008

...FLOOD WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF WESTERN NEW YORK...INCLUDING THE 
  FOLLOWING COUNTIES...ALLEGANY AND CATTARAUGUS.

* FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING

* HEAVY RAINS AND SNOWMELT MAY CAUSE FLOODING.
 
FREEZING RAIN MAY CHANGE TO RAIN FOR A TIME TUESDAY NIGHT AND
COMBINE WITH SNOWMELT TO PRODUCE RAPID RISES TO RIVERS AND CREEKS. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES

$$

NYZ010-085-040445-
/O.CON.KBUF.FA.A.0002.080303T2100Z-080304T0900Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN ERIE-SOUTHERN ERIE-
INCLUDING THE CITIES OF...BUFFALO...ORCHARD PARK...SPRINGVILLE
340 PM EST MON MAR 3 2008

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING 
  COUNTIES...NORTHERN ERIE AND SOUTHERN ERIE.

* THROUGH LATE TONIGHT

* THE WATCH IS FOR A POSSIBILITY OF ICE JAM FLOODING ON LOCAL 
  BUFFALO AREA CREEKS AS WELL AS NEAR SUNSET BAY AT THE MOUTH OF 
  CATTARAUGUS CREEK. 

THE PERIOD OF COLD WEATHER DURING THE PAST FEW WEEKS HAS ALLOWED
A GOOD AMOUNT OF ICE TO FORM IN THE BUFFALO AREA CREEKS.

MUCH WARMER WEATHER MONDAY SAW TEMPERATURES REACHING WELL INTO
THE 60S. THIS HAS RESULTED IN MOVEMENT OF ICE ON AREA CREEKS AS
WELL AS RAPID SNOWMELT. THERE IS A POTENTIAL FOR UP TO A QUARTER
INCH OF RAIN TONIGHT WITH THE PASSAGE OF A COLD FRONT.

PROBLEM AREAS WOULD BE THE TYPICAL ONES...CAZENOVIA CREEK FROM
WEST SENECA TO SOUTH BUFFALO...CAYUGA AND BUFFALO CREEKS IN
LANCASTER AND CHEEKTOWAGA...AND SUNSET BAY AT THE MOUTH OF
CATTARAUGUS CREEK.

PEOPLE NEAR THESE USUAL PROBLEM AREAS SHOULD BE ALERT AND BE
READY TO TAKE ACTION IF FLOODING IS OBSERVED OR A WARNING ISSUED.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES

$$

SFM
2 follow-up statements
000 
WGUS61 KBUF 040219
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
918 PM EST MON MAR 3 2008

...WARM WEATHER MAY CAUSE ICE JAM FLOODING...

.A FLOOD WATCH CONTINUES FOR THE POSSIBILITY OF ICE JAM FLOODING
ON LOCAL BUFFALO AREA CREEKS AS WELL AS FOR THE MOUTH OF THE
CATTARAUGUS CREEK AT SUNSET BAY.

MUCH WARMER WEATHER DURING THE DAY WITH TEMPERATURES REACHING
WELL INTO THE 60S CAUSED RAPID SNOWMELT AND MOVEMENT OF REMAINING
ICE IN THE CREEKS. THERE IS A POTENTIAL FOR UP TO A QUARTER INCH
OF RAIN INTO THE WEE HOURS OF THE MORNING BEFORE A CHANGEOVER TO
SNOW AS COLDER AIR BUILDS IN LATE TONIGHT WITH THE PASSAGE OF A
COLD FRONT.

NYZ019-041030-
/O.CON.KBUF.FA.A.0002.000000T0000Z-080304T0900Z/
/O.CON.KBUF.FA.A.0003.080305T0000Z-080305T1700Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAUTAUQUA-
INCLUDING THE CITY OF...JAMESTOWN
918 PM EST MON MAR 3 2008

...FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY...
...FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING 
  COUNTY...CHAUTAUQUA.

* UNTIL 4 AM EST TUESDAY

* THE WATCH IS FOR A POSSIBILITY OF ICE JAM FLOODING AT SUNSET BAY
  AT THE MOUTH OF CATTARAUGUS CREEK.

MUCH WARMER WEATHER DURING THE DAY WITH TEMPERATURES REACHING
WELL INTO THE 60S CAUSED RAPID SNOWMELT AND MOVEMENT OF REMAINING
ICE IN THE CREEKS. THERE IS A POTENTIAL FOR UP TO A QUARTER INCH
OF RAIN INTO THE WEE HOURS OF THE MORNING BEFORE A CHANGEOVER TO
SNOW AS COLDER AIR BUILDS IN LATE TONIGHT WITH THE PASSAGE OF A
COLD FRONT.

POTENTIAL PROBLEM AREAS WOULD BE SUNSET BAY AT THE MOUTH OF
CATTARAUGUS CREEK.

PEOPLE NEAR THESE USUAL PROBLEM AREAS SHOULD BE ALERT AND BE
READY TO TAKE ACTION IF FLOODING IS OBSERVED OR A WARNING ISSUED.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING 
  COUNTY...CHAUTAUQUA.

* FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING

* HEAVY RAINS AND SNOWMELT MAY PRODUCE FLOODING.

FREEZING RAIN MAY CHANGE TO RAIN FOR A TIME TUESDAY NIGHT AND
COMBINE WITH SNOWMELT TO PRODUCE RAPID RISES TO RIVERS AND CREEKS.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT
FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES

$$

NYZ010-085-040900-
/O.CON.KBUF.FA.A.0002.000000T0000Z-080304T0900Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN ERIE-SOUTHERN ERIE-
INCLUDING THE CITIES OF...BUFFALO...ORCHARD PARK...SPRINGVILLE
918 PM EST MON MAR 3 2008

...FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING 
  COUNTIES...NORTHERN ERIE AND SOUTHERN ERIE.

* UNTIL 4 AM EST TUESDAY

* THE WATCH IS FOR A POSSIBILITY OF ICE JAM FLOODING ON LOCAL 
  BUFFALO AREA CREEKS AS WELL AS NEAR SUNSET BAY AT THE MOUTH OF 
  CATTARAUGUS CREEK. 

THE PERIOD OF COLD WEATHER DURING THE PAST FEW WEEKS HAS ALLOWED
A GOOD AMOUNT OF ICE TO FORM IN THE BUFFALO AREA CREEKS.

MUCH WARMER WEATHER MONDAY SAW TEMPERATURES REACHING WELL INTO
THE 60S. THIS HAS RESULTED IN MOVEMENT OF ICE ON AREA CREEKS AS
WELL AS RAPID SNOWMELT. THERE IS A POTENTIAL FOR UP TO A QUARTER
INCH OF RAIN TONIGHT WITH THE PASSAGE OF A COLD FRONT.

SO FAR THERE HAVE BEEN SIGNIFICANT RISES ON AREA CREEKS BUT THE
ONLY REAL FLOOD THREAT AT THIS TIME APPEARS TO BE ALONG CAZENOVIA
CREEK WHRE AN ICE JAM IS IN PLACE FROM THE ORCHARD PARK ROAD
BRIDGE DOWNSTREAM INTO CAZENOVIA PARK. FLOODING IS POSSIBLE IN THE
PARK AND GOLF COURSE BUT FOR THE MOST PART ANY HOMES SHOULD BE SPARED.

PROBLEMS ARE STILL POSSIBLE ALONG CAYUGA AND BUFFALO CREEKS IN
LANCASTER AND CHEEKTOWAGA...AND SUNSET BAY AT THE MOUTH OF
CATTARAUGUS CREEK.

PEOPLE NEAR THE USUAL PROBLEM AREAS SHOULD BE ALERT AND BE READY
TO TAKE ACTION IF FLOODING IS OBSERVED OR A WARNING ISSUED.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES

$$

NYZ020-021-041030-
/O.CON.KBUF.FA.A.0003.080305T0000Z-080305T1700Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...OLEAN...WELLSVILLE
918 PM EST MON MAR 3 2008

...FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING 
  COUNTIES...ALLEGANY AND CATTARAUGUS.

* FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING

* HEAVY RAINS AND SNOWMELT MAY CAUSE FLOODING.

FREEZING RAIN MAY CHANGE TO RAIN FOR A TIME TUESDAY NIGHT AND
COMBINE WITH SNOWMELT TO PRODUCE RAPID RISES TO RIVERS AND CREEKS.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES

$$

SAGE
000 
WGUS61 KBUF 040849
FFABUF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
349 AM EST TUE MAR 4 2008

...ICE JAM FLOODING STILL POSSIBLE IN NORTHER ERIE COUNTY...

.A FLOOD WATCH CONTINUES FOR THE POSSIBILITY OF ICE JAM FLOODING
ON LOCAL BUFFALO AREA CREEKS...ESPECIALLY ON CAZENOVIA CREEK.


NYZ019-041000-
/O.CAN.KBUF.FA.A.0002.000000T0000Z-080304T0900Z/
/O.CAN.KBUF.FA.A.0003.080305T0000Z-080305T1700Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAUTAUQUA-
INCLUDING THE CITY OF...JAMESTOWN
349 AM EST TUE MAR 4 2008

...FLOOD WATCH IS CANCELLED...
...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF WESTERN NEW YORK HAS BEEN
CANCELLED. TEMPERATURES HAVE FALLEN BELOW FREEZING ARE EXPECTED TO
REMAIN BELOW FREEZING. ANY ADDITIONAL PRECIPITATION IS EXPECTED TO
FALL AS FREEZING RAIN OR SLEET.

$$

NYZ085-041000-
/O.CAN.KBUF.FA.A.0002.000000T0000Z-080304T0900Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHERN ERIE-
INCLUDING THE CITIES OF...ORCHARD PARK...SPRINGVILLE
349 AM EST TUE MAR 4 2008

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF WESTERN NEW YORK HAS BEEN
CANCELLED. TEMPERATURES HAVE FALLEN BELOW FREEZING ARE EXPECTED TO
REMAIN BELOW FREEZING. ANY ADDITIONAL PRECIPITATION IS EXPECTED TO
FALL AS FREEZING RAIN OR AS SLEET AND SNOW.

$$

NYZ020-021-041000-
/O.CAN.KBUF.FA.A.0003.080305T0000Z-080305T1700Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...OLEAN...WELLSVILLE
349 AM EST TUE MAR 4 2008

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF WESTERN NEW YORK HAS BEEN
CANCELLED. TEMPERATURES HAVE FALLEN BELOW FREEZING ARE EXPECTED TO
REMAIN BELOW FREEZING. ANY ADDITIONAL PRECIPITATION IS EXPECTED TO
FALL AS FREEZING RAIN OR SLEET.

$$

NYZ010-041500-
/O.EXT.KBUF.FA.A.0002.000000T0000Z-080304T1500Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN ERIE-
INCLUDING THE CITY OF...BUFFALO
349 AM EST TUE MAR 4 2008

...FLOOD WATCH NOW IN EFFECT UNTIL 10 AM EST THIS MORNING...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING 
  COUNTY...NORTHERN ERIE.

* UNTIL 10 AM EST THIS MORNING

* THE WATCH IS FOR A POSSIBILITY OF ICE JAM FLOODING ON LOCAL
  BUFFALO AREA CREEKS.


THE PERIOD OF COLD WEATHER DURING THE PAST FEW WEEKS HAS ALLOWED
A GOOD AMOUNT OF ICE TO FORM IN THE BUFFALO AREA CREEKS.

SO FAR THERE HAVE BEEN SIGNIFICANT RISES ON AREA CREEKS BUT THE
ONLY REAL FLOOD THREAT AT THIS TIME APPEARS TO BE ALONG CAZENOVIA
CREEK WHERE AN ICE JAM IS IN PLACE FROM THE ORCHARD PARK ROAD
BRIDGE DOWNSTREAM INTO CAZENOVIA PARK. WATER LEVELS HAVE BEEN
RISING AT EBENEZER THROUGH THE EARLY MORNING HOURS AND HAVE BEEN
BACKING UP BEHIND THIS ICE JAM...BUT HAVE BEEN WELL BELOW FLOOD
STAGE AT THIS GAGE LOCATION. FLOODING IS POSSIBLE IN THE PARK AND GOLF
COURSE BUT FOR THE MOST PART ANY HOMES SHOULD BE SPARED.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT
FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flood watch went out at Mar 3, 3:16 PM EST, 24 minutes earlier.

Area forecast discussion, Mar 3, 3:16 PM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
316 PM EST MON MAR 3 2008

.SYNOPSIS...
OUR SPRING PREVIEW OF MONDAY WILL BE A DISTANT MEMORY SOON AS A
MAJOR COMPLEX SYSTEM WILL BRING A VARIETY OF PRECIPITATION TO
WESTERN AND CENTRAL NEW YORK BEGINNING LATE TONIGHT AND CONTINUING
INTO WEDNESDAY MORNING. THE HEAVIEST PRECIPITATION WILL LIKELY
FALL TUESDAY NIGHT AND MAY RESULT IN ICING AND FLOODING ISSUES.
DRIER WEATHER WILL RETURN ON WEDNESDAY BUT BE FOLLOWED BY A WEAKER
SYSTEM ON THURSDAY. WINTER CHILL WILL RETURN FOR NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
UNSEASONAL WARMTH HAS SURGED INTO WESTERN NY TODAY WITH PLENTY OF
SUNSHINE AND GUSTY DOWNSLOPE SSW WINDS BOOSTING THE MAX TEMPS TO
NEAR RECORDS. IN FACT...ROCH HAS AT LEAST TIED THEIRS AT 65 (1974) AS
OF 20Z AND WATERTOWN HAS SHATTERED THEIRS WITH 58 (PREV 54 IN
2002). SNOWMELT IS DRAMATIC WITH GROUND IS NOW BARE IN OPEN AREAS IN
WEST AT MID AFTERNOON...WITH SWE MELT OF AN INCH OR MORE BY THIS
EVENING.

THE EARLY TASTE OF SPRING WILL SOON BE HISTORY AS WE WILL DEAL
WITH A TWO PART SLUG OF PRECIPITATION DURING THE NEXT 36 HOURS.
THE INITIAL ONE WILL ACCOMPANY AND FOLLOW A COLD FRONT WHICH WILL
SLIDE ACROSS THE AREA LATER TONIGHT. SHOWERS WILL REACH THE NIAG
FRONTIER AND LK ERIE LATER THIS EVENING AND GEN VALLEY AFTER
MIDNIGHT...WITH FRONT CROSSING SHORTLY THEREAFTER. TEMPS WILL
TUMBLE FROM WEST TO EAST AFTER MIDNIGHT TO NEAR FREEZING BY
MORNING. LARGE AREA OF RAIN OVER MO/ARK WILL LIFT NORTHEAST AND
OVERSPREAD THE REGION DURING THE OVERNIGHT HOURS...FIRST IN THE
FORM OF RAIN...BUT GRADUALLY TRANSITIONING TO WET SNOW OVER FAR
WEST BEFORE DAYBREAK. WE COULD SEE 1 TO 3 INCH ACCUMS NIAG
FRONTIER AND NR LK ERIE BY MORNING...LESSER GEN VALLEY AND EAST.
WILL MOVE UP WINTER STORM WATCH FOR THIS LONG TERM EVENT TO 5 AM TO
ACCOUNT FOR ANY IMPACTS ON MORNING COMMUTE.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
THE COLD FRONT CONTINUES TO SLIDE SOUTH AND EAST DURING THE
MORNING...AND STALLS OVER PA IN AFTERNOON. FIRST SLUG OF PRECIP
SHOULD EASE OFF TO THE EAST BY MIDDAY...BUT SOME WILL LINGER
ACROSS SRN TIER ALL DAY. NORTHERN AREAS SHOULD SEE A BIT OF A LULL
FROM LATE MORNING TILL MID AFTERNOON...BUT SRN TIER P-TYPE WOULD
BE SNOW OR SLEET. ACCUMS TUES WILL BE ONLY AN INCH OR TWO BUT IT
CAN GET ICY...ESP SRN TIER.

MAIN EVENT WILL BE TUES NT AS FINAL WAVE LIFTS NORTHEAST FROM OHIO
VALLEY. GFS HAS BEEN TAKING PRIME LOW OVER CNTRL PA BUT NAM SEEMS
TO HAVE A MORE REALISTIC TRACK IN SPLITTING THE LOW WITH ONE
CENTER MOVING UP INTO WRN NY TO NEAR BUF...WHILE THE OTHER STAYS E
OF MTNS OVER ERN PA. IN EITHER CASE...WARM AIR SURGES NORTH ALOFT
WITH 850 MB TEMP OF 4-8C THROUGHOUT...SO ANY SNOW EARLY WOULD
RAPIDLY CHANGE TO LIQUID. HOWEVER..SFC TMPS WILL BE COLD...WITH NE
FLOW FEEDING IN SUB FREEZING TEMPS...ESPECIALLY ACROSS THE LAKE
PLAIN AND NR THE LAKES. SOUTHERN TIER MAY ACTUALLY WARM A BIT
ABOVE FREEZING TUES NT IF NAM PATH IS CORRECT.

POTENTIAL QPF TUES NT WILL BE IN THE 1 TO 1.5 INCH
RANGE...HEAVIEST ACROSS SRN TIER. P-TYPE IS A MAJOR CONCERN. AT
THIS STAGE IT APPEARS THE BULK OF IT WILL BE A MIX OF SLEET AND
FREEZING RAIN...WITH PERHAPS A CHANGE TO RAIN FOR AWHILE ACROSS
SRN TIER. WHERE PRECIP IS MOSTLY FREEZING RAIN THERE IS A RISK OF
A MAJOR ICE STORM...AND WHERE IT DOES TURN TO RAIN THERE IS A RISK
OF SIGNIFICANT FLOODING. AREAS WHERE PRECIP IS MAINLY SLEET WILL
HAVE FEW PROBLEMS. AT THIS STAGE IT IS STILL TOO SOON TO PINPOINT
THESE SPECIFIC AREAS SO MAINTAINED WINTER STORM WATCH EVERYWHERE
FROM 5 AM TUES TILL NOON WED. PRECIP SHOULD WIND DOWN WED MORNING.

REST OF WED AND WED NT LOOK DRY...WITH A MINOR SYSTEM BRINGING
SOME LIGHT QPF THURS AS IT CROSSES OUR AREA. THIS COULD BE RAIN OR
SNOW SHOWERS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AN UPPER TROUGH WILL MOVE ACROSS THE AREA FRIDAY AND SATURDAY WITH
COLDER TEMPERATURES AT THE SURFACE, THEN TEMPERATURES WILL MODERATE
SOMEWHAT SUNDAY AND MONDAY AS THE UPPER FLOW BECOMES MORE ZONAL.
SNOW SHOWERS BEHIND A RETREATING LOW WILL LINGER INTO FRIDAY NIGHT
THEN COLD AIR MOVING IN WITH A WEAK LOW AT THE SURFACE UNDER THE
UPPER TROUGH WILL GIVE A CHANCE OF SNOW SHOWERS BOTH FRIDAY AND
SATURDAY. HIGH PRESSURE WILL BUILD IN ON SUNDAY, BUT TEMPERATURES
WILL STILL BE COOL. LOW PRESSURE MOVING RAPIDLY EAST ON MONDAY WILL
BE PRECEDED BY A MODERATING SOUTHWEST FLOW, WITH A CHANCE OF RAIN OR
SNOW ON MONDAY.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
1000 FOOT WINDS IN THE 45 TO 55 KNOT RANGE WILL REMAIN THROUGH
EARLY EVENING, BUT WITH SURFACE WIND GUSTS TO 25 TO 30 KNOTS THIS
LOW LEVEL WIND SHEAR WILL BE SPOTTY. MID LEVEL CLOUDS WILL
MOVE BACK IN FROM THE WEST DURING THE AFTERNOON.

A COLD FRONT WILL MOVE EAST ACROSS THE REGION AND BRING FIRST SOME
RAIN TO MUCH OF THE REGION THEN A TRANSITION OVER TO SNOW
ESPECIALLY AFTER 06Z. CONDITIONS ARE EXPECTED TO LOWER TO IFR WITH
THE CHANGE TO SNOW. IMPROVEMENT TO VFR IS POSSIBLE NEAR LAKE
ONTARIO AND NORTH TUESDAY MORNING, BUT IFR CONDITIONS WILL PERSIST
ACROSS THE SOUTHERN TIER.

OUTLOOK...
WEDNESDAY...THE PRECIPITATION WILL BE IN THE FORM OF SNOW SHOWERS
WITH THE THREAT MAINLY FROM THE GENESEE VALLEY EASTWARD IN THE
MORNING AND ENDING IN THE AFTERNOON.
THURSDAY AND FRIDAY...HIGH PRESSURE WILL MOVE EAST OF THE AREA
WITH VFR CONDITIONS THEN ANOTHER LOW MOVING NE FROM THE OHIO VALLEY
WILL LIKELY BRING IFR CONDITIONS IN SNOW AS THE DAY PROGRESSES
THURSDAY...THEN IMPROVING TO MVFR LATE THURSDAY AND FRIDAY WITH
SCATTERED IFR CONDITIONS IN SNOW SHOWERS.
SATURDAY...OCCASIONAL IFR CONDITIONS IN SNOW WITH THE PASSAGE OF A
WEAK LOW CENTER.

&&

.MARINE...
NO MARINE HEADLINES ARE NEEDED AT THIS TIME. A SMALL CRAFT ADVISORY
MAY BE NEEDED TUESDAY AS WINDS INCREASE BEHIND A COLD FRONT. WINDS
WILL INCREASE TO GALES ON LAKE ONTARIO TUESDAY NIGHT AS LOW PRESSURE
APPROACHES FROM THE SOUTHWEST...THEN SUBSIDE WEDNESDAY WHEN THE LOW
PASSES BY ACROSS WESTERN NEW YORK.

&&

.HYDROLOGY...
RAPID SNOW MELT TODAY WILL CONTINUE INTO TONIGHT WITH A GOOD 1-1.5
SWE GOING. QPF TONIGHT OF 0.25 INCH WILL ADD TO RUNOFF AND CAUSE
MOST RIVERS AND CREEKS TO RESPOND BUT STAY WITHIN THEIR BANKS.
STILL SOME POTENTIAL FOR ICE JAMS IN BUF AREA CREEKS BUT FIELD
REPORTS ARE OPTIMISTIC. WILL LEAVE FLOOD WATCH FOR ICE JAMS UP
TILL 4 AM TUES. WILL ALSO ISSUE FLOOD WATCH FOR OUR THREE SRN TIER
COUNTIES FOR TUES NT IN CASE PRECIP DOES CHANGE TO RAIN. THIS WOULD
CAUSE BIG PROBLEMS ON ALLEGHENY AND UPPER GENESEE RIVERS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER STORM WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING
     FOR NYZ001>008-010>014-019>021-085.
     FLOOD WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING FOR
     NYZ019>021.
     FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ010-019-085.
MARINE...NONE.

&&

SYNOPSIS...SFM
NEAR TERM...SFM
SHORT TERM...SFM
LONG TERM...APB
AVIATION...APB
MARINE...APB
HYDROLOGY...SFM
Hazardous weather outlook, Mar 3, 3:28 PM EST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
328 PM EST MON MAR 3 2008

NYZ001>008-011>014-042030-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
GENESEE-WYOMING-LIVINGSTON-ONTARIO-
328 PM EST MON MAR 3 2008

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-042030-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
328 PM EST MON MAR 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ020-021-042030-
CATTARAUGUS-ALLEGANY-
328 PM EST MON MAR 3 2008

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...
...FLOOD WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.
   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010-085-042030-
NORTHERN ERIE-SOUTHERN ERIE-
328 PM EST MON MAR 3 2008

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER STORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019-042030-
CHAUTAUQUA-
328 PM EST MON MAR 3 2008

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...
...FLOOD WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER STORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.
   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 4:09 AM ESTFlood WatchBUFChautauqua, Erie30 hr
Mar 3, 4:27 AM ESTWinter Storm WatchBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more25 hr

Nearby

Flood Watches in New York, 2008Every flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.